Jul 28, 2007
Hi, Doctor Young thanks for your answer for the vytorin. But I'm very astonished concerning your comments for my HIV treatment:abacavir+emtricitabine/tenofovir disoproxil I begun this new treatement in July 2007, before i was on TRIZIVIR treatement for 3 years, i asked my pratician to change cause of the side effects. I have to say, I'm not very happy with my actual pratician and I'm thinking to change for a specialist. Can you tell me the more appropriate regimen available actually? If you request,I can post my blood profile in a few days Hoping a response from your side, my thanks Terry
| Response from Dr. Young
It's good to hear back from you. You case is a good example of why I believe it's important for doctors and patients to stay up to date with current research, or at least, to have treatments stay within (whenever possible) treatment guidelines.
Since you're tolerating both abacavir and tenofovir, one could construct a treatment using either of the two as the basis of the dual nucleoside part-- namely using abacavir/3TC (Epzicom, Kivexa) or tenofovir/FTC (Truvada). Following guidelines, either could be combined with efavirenz (Sustiva) or with one of several different ritonavir (Norvir) boosted protease inhibitors, (alphabetically) atazanavir (Reyataz), fosamprenavir (Lexiva, Telzir) or lopinavir (Kaletra). There are pros and cons to any particular combination, we tend to favor the use of boosted PIs in our clinic for a variety of reasons, ranging from drug resistance to risk of lipodystrophy, though there's a lot of regional and doctor-to-doctor variation in what's prescribed most often. So long as one stays within clinical trial studied regimens, you should be fine.
Best of health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.